Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Hospitalized for cerebral venous thrombosis. would like to know if this contributes to impotence in him ?

my husband was hospitalized for cerebral venous thrombosis recently cause being hyperhomocystenemia. would like to know if this contributes to impotence in him.
Asked On : Thu, 30 Dec 2010
Answers:  5 Views:  220
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Anesthesiologist 's  Response
Homocystenemia is one of the treatable cause of hypercoagubility status which increases the tendency of cerebral vascular thrombosis, coronary thrombosis, and rarely veseles which supply penis, if the vesseles supplied by penis are affected may leads to impotency. but may be secondarly due to CVT, which is acute illness, any acute illness will affect errectile function.
Take care
Answered: Sun, 25 Sep 2011
I find this answer helpful
  User's Response
though hyperhomocysteinemia can be risk factor for venous thrombosis, it can be transient too and at time streatable even with simple supplements like folic acid. theoretically it can cause such an issue in select situations like when added to diabetes etc

Dr santosh Kondekar
Answered: Thu, 30 Dec 2010
General & Family Physician Dr. Andrew Rynne MD's  Response
Hi there. Thank you for posting your interesting question. Whether your husband erectile dysfunction (ED) is being contributed to me his having hyperhomocysteinemia will depend on a lot of factors including his age. My feeling is that they are not connected. The good news is, that if wants to gain his erections back then today there are many good medicines that will do this for him. Good luck!
Andrew Rynne.
Answered: Sun, 25 Sep 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCm.
Hyperhomocystenemia is resposible for coronary heart disease as well and contributes for
arterial occlusion. yes by indirectly occlusion of arterise to penile area can cause impotanc, a rare and remote possibility. thanks. treatment is very easy can continue
giving him folic acid. Thanks
Answered: Sun, 25 Sep 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome.Hyperhomocystenemia is a highly coagulable state and carries high risk of getting strokes.In no way this has to do anything to cause any impotency.Good luck.
Answered: Sun, 25 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor